MAUDE Adverse Event Report: ARTHREX, INC. IMPL SYS,PEEK ACHILLES SPEEDBRG; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. IMPL SYS,PEEK ACHILLES SPEEDBRG; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-8928P-CP
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Impaired Healing (2378)
Date of Event 04/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was not returned for evaluation but remained in the patient therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Lot number was not provided so device history record review cannot be performed.If additional relevant information is received, a follow-up report will be submitted.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.Part remains in patient.
 
Event or Problem Description
It was reported by the patient via email that an arthrex speedbridge was implanted after an achilles rupture about a year prior ((b)(6) 2016).Patient has been suffering from wound healing disorder and pain since the surgery.On about (b)(6) 2017, anchor got loose when the wound was being cleaned / disinfected.Wound also is inflamed.Part number was confirmed to be the achilles speedbridge.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission due to a correction to the device's part and lot number.The device was not returned for evaluation but remained in the patient therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Lot number was not provided so device history record review cannot be performed.If additional relevant information is received, a follow-up report will be submitted.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.Part remains in patient.
 
Event or Problem Description
It was reported by the patient via email that an arthrex speedbridge was implanted after an achilles rupture about a year prior (~ (b)(6) 2016).Patient has been suffering from wound healing disorder and pain since the surgery.On about (b)(6) 2017, anchor got loose when the wound was being cleaned / disinfected.Wound also is inflamed.Part number was confirmed to be the achilles speedbridge.

Brand Name
IMPL SYS,PEEK ACHILLES SPEEDBRG
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6580999
Report Number1220246-2017-00177
Device Sequence Number10791986
Product Code MAI
UDI-Device Identifier00888867131651
UDI-Public00888867131651
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 06/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2021
Device Catalogue NumberAR-8928P-CP
Device Lot Number10031071
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/04/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/22/2017
Supplement Report FDA Received Date06/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;